Alert archive / California / Wind Advisories in 2016
Wind Advisory 19, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 13, 2016, 3:12 PM PDT. It took effect at Apr 13, 2016, 7:00 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2016, 3:12 PM PDT (22:12 UTC)
- In effect from
- Apr 13, 2016, 7:00 PM PDT
- Expired
- Apr 14, 2016, 12:09 AM PDT
- In force
- 5 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
415 WWUS76 KSTO 132212 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 312 PM PDT WED APR 13 2016 ...BRIEF PERIOD OF STRONG WINDS IN THE NORTHERN HALF OF THE SACRAMENTO VALLEY TONIGHT... .A FAST MOVING COLD FRONT WILL BRING A BRIEF PERIOD OF STRONG SUSTAINED AND GUSTY SOUTHERLY WINDS TO THE NORTHERN HALF OF THE SACRAMENTO VALLEY TONIGHT. SOUTHERLY WINDS AHEAD OF THE FRONT WILL INCREASE THIS EVENING IN THE NORTHERN HALF OF THE VALLEY... SHIFTING RAPIDLY TO THE SOUTHWEST AFTER FRONTAL PASSAGE...AND BACK AGAIN TO THE SOUTH...BEFORE DECREASING VERY LATE TONIGHT. CAZ015-016-066-141100- /O.NEW.KSTO.WI.Y.0019.160414T0200Z-160414T1100Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...PARADISE 312 PM PDT WED APR 13 2016 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PDT THURSDAY. * WINDS...A BRIEF PERIOD OF SOUTHERLY WINDS 25 MPH WITH GUSTS TO AROUND 35 MPH. * TIMING...SOUTHERLY WINDS INCREASE THIS EVENING...AND DECREASE BY MORNING. * IMPACTS...DIFFICULT DRIVING...LOOSE OBJECTS BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
1 follow-up statement
789 WWUS76 KSTO 140709 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1209 AM PDT THU APR 14 2016 CAZ015-016-066-140815- /O.CAN.KSTO.WI.Y.0019.000000T0000Z-160414T1100Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...PARADISE 1209 AM PDT THU APR 14 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. WINDS OVER THE NORTHERN SACRAMENTO VALLEY HAVE PEAKED WITH THE PASSAGE OF A COLD FRONT AND ARE TRENDING LOWER SO THE WIND ADVISORY HAS BEEN CANCELLED. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 9:55 AM PDT, 5 hours 17 minutes earlier.
Area forecast discussion, Apr 13, 9:55 AM PDT, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 955 AM PDT WED APR 13 2016 .Synopsis... A few showers are possible across the mountains and northern Sacramento Valley today. A colder system will bring rain and snow to the area Wednesday night into Thursday with possible thunderstorms. Warmer and drier Friday into the weekend. && .Discussion... Mostly dry weather across interior NorCal today altho a weak wave ahead of the approaching colder Ern Pac/GOA trof seems to be enhancing clouds over Butte/Tehama/Plumas Cos. A few showers may pop-up today due to weak synoptic lift and upslope flow. The colder trof will begin to move into Norcal tonight with a relatively strong vort max and cold front producing a line of convection that should move into our CWA after 06z. HRRRX loops have been showing high enough REFs that would suggest some thunder is possible along the frontal boundary overnite. The REFs generally weaken after crossing the coastal range...but become enhanced on the E side of the Valley where convergent winds and upslope flow enhance convection. The vort max is forecast to weaken substantially as it moves into our CWA which is a different trend from earlier model runs. Increasing onshore flow will tighten the pressure gradients with model trends of about 8 mbs from KMFR-KSAC. This is borderline wind advisory criteria given the gradient and forecast speeds of the 925 mbs winds. Winds could become enhanced along the frontal boundary tonite and we are contemplating a wind advisory for the Valley. Snow levels should fall below major pass levels with this system and result in some minor travel impacts. Snow levels should fall on Thursday to 3500 to 4500 feet. Some areas in the northern mountains and northern Sierra may see QPF approaching an inch with around 3-6 inches of snowfall along the northern Sierra crest with some of the higher peaks seeing higher snowfall amounts. We are also contemplating a "late season" snow advisory for the Sierra. The system will move through rather quickly with valley amounts expected to be less than 1/4 inch. Post-frontal showers will continue Thursday afternoon with a few thunderstorms possible...especially in the NE portion of the CWA where a strong secondary vort max drops over the NErn portion of the CWA in the afternoon. Then...showers will taper off Thu evening with dry and milder weather and locally breezy north winds returning into the weekend as a high-amplitude ridge over the eastern Pacific shifts over NorCal. JHM && .Extended Discussion (Sunday thru Wednesday)... Strong upper ridging progged over the weekend into Monday resulting in well above normal temperatures and some locally breezy North to East wind Saturday. High temperatures in the Central Valley warm from the lower to mid 80s Saturday to mid to upper 80s Sun/Mon. Max temps in the foothills/mountains will be mainly from the upper 60s to lower 80s. Oper GFS, which was faster yesterday with progression of upstream wave in EPAC, is now trending slower, more like the EC. Models gradually lift closed low NE across northern portions of California Tuesday into Wednesday. System progged to weaken as it moves onshore and available moisture looks limited attm. Main impact will be cooling trend Tuesday into Wednesday with a slight chance of showers over the Northern mountains. && .Aviation... Apchg Pac fntl sys wl mov thru tngt and Thu. Lcl MVFR/IFR conds poss in shwrs mnly omtns til arnd 06z Thu. In Cntrl Vly aft 06z Thu... areas MVFR/IFR poss til 00z Fri. In fthls/mtns aft 06z Thu... wdsprd MVFR/IFR with lcl LIFR poss til arnd 06z Fri. Aft 00z Thu...Sly sfc wnd gsts up to 30 kts poss in Cntrl Vly and SWly up to 45 kts or gtr ovr hyr mtn trrn. && .STO Watches/Warnings/Advisories...None. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:16 PM PDT | Winter Weather Advisory | STO | 17 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.